CSN Login
Members Online: 11

what are your thoughts on this hand foot syndrome

timlou
Posts: 60
Joined: Jul 2004

Tim has been off chemo for four weeks now but the hand foot syndrome from the oxaliplatin is getting worse he can no longer button or fasten most anything. Any ideas on what he can do to overcome this? As always I appreciate your help and info. Are there any trials going on? Louise

tkd3g
Posts: 768
Joined: Aug 2004

Good morning Louise.I wish I could help you. My only suggestion is talk to the oncologist. And possibly a Neurologist. I say this because I have been having totally numb hands ( excluding my pinky finger ? ) every morning and tingling sensations thru out the day. My feet aren't as bad, but definately effected. I spoke to the nurses and they said to talk with a neurologist. My case is different. I only had 3 of the 12 oxy treatments. My side effects were too much for me to take so I switched to the 5FU and Leuc. My symptoms started after the treatment ended 4 weeks ago. Haven't spoken to anyone yet.

So, after rambling, I haven't helped you at all. Sorry. Talk to the docs. That Oxy is a hard drug.

Best to you and Tim.

Barb

Kanort's picture
Kanort
Posts: 1275
Joined: Jan 2004

Hi Louise,

I only had tingling in my hands for a few days after the administration of the oxaliplatin. My feet, however, began to bother me after my completion of Folfox. It's been almost 8 months now since I have received any chemo and my feet are fine. I think his problem should improve with time. Keep us informed.

Kay

CAMaura
Posts: 719
Joined: Feb 2005

Hi Louise, I use Vitamin B6 and it works very well; my doc approved and I have found reference to it in literature citings. I normally take between 200 - 400mg. It does help...give it a go. Best of luck to you, Maura

timlou
Posts: 60
Joined: Jul 2004

Maura, I started him on the B6 we will see how it goes. I'll keep everyone informed because it seems like there is very little research on the subject. Thanks for all your suggestions it's just so great in this discussion group. Louise

rejoyous
Posts: 259
Joined: Nov 2004

when I finished my chemo (Folfox 6) my oncologist warned me that the hand/foot stuff would get worse before it got better. I'm still in the getting worse stage, too, but I'm hoping it'll eventually turn around. Also, I was using L-Glutamine, an amino acid, all through the chemo. A friend's oncologist recommended it to her for her tingling and my oncologist said it was fine with him as well. One teaspoonful three times a day in water. It's colorless and tasteless. I don't know whether it helps or not because I always used it. Good luck.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network